Journal of Applied Mathematics and Mechanics (about journal) Journal of Applied
Mathematics and Mechanics

Russian Academy of Sciences
 Founded
in January 1936
(Translated from 1958)
Issued 6 times a year
ISSN 0021-8928
(print version)

Russian Russian English English About Journal | Issues | Editorial Board | Contact Us
 


IssuesArchive of Issues2009-5pp.558-565

Archive of Issues

Total articles in the database: 10482
In Russian (¤╠╠): 9683
In English (J. Appl. Math. Mech.): 799

<< Previous article | Volume 73, Issue 5 / 2009 | Next article >>
A.Yu. Vasilĺev and Yu.D. Chashechkin, "Damping of the free oscillations of a neutral buoyancy sphere in a viscous stratified fluid," J. Appl. Math. Mech. 73 (5), 558-565 (2009)
Year 2009 Volume 73 Issue 5 Pages 558-565
Title Damping of the free oscillations of a neutral buoyancy sphere in a viscous stratified fluid
Author(s) A.Yu. Vasilĺev (Moscow, Russia)
Yu.D. Chashechkin (Moscow, Russia)
Abstract A technique is developed for calculating the oscillations of balanced spheres at neutral buoyancy levels based on the linearization of the equations of the mechanics of a viscous, continuously stratified fluid. A self-consistent system of integro-differential equations is obtained and analysed using perturbation theory methods. The results of calculations of the displacements of the centres of the spheres are reduced to a form which a permits direct comparison with a laboratory experiment and they agree with the data of measurements. A comparison is made with calculations of the free oscillations of a sphere in an ideal fluid.
Received 10 November 2008
Link to Fulltext
<< Previous article | Volume 73, Issue 5 / 2009 | Next article >>
Orphus SystemIf you find a misprint on a webpage, please help us correct it promptly - just highlight and press Ctrl+Enter

101 Vernadsky Avenue, Bldg 1, Room 245, 119526 Moscow, Russia (+7 495) 434-2149 pmm@ipmnet.ru pmmedit@ipmnet.ru https://pmm.ipmnet.ru
Founders: Russian Academy of Sciences, Ishlinsky Institute for Problems in Mechanics RAS
© Journal of Applied Mathematics and Mechanics
webmaster
Rambler's Top100